Alert archive / Florida / Fire Weather Watches in 2021

Fire Weather Watch 4, NWS Melbourne, FL

April 9, 20216 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Apr 9, 2021, 3:42 AM EDT for 6 counties in Florida. It took effect at Apr 10, 2021, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2021, 3:42 AM EDT (07:42 UTC)
In effect from
Apr 10, 2021, 12:00 PM EDT
Expired
Apr 10, 2021, 4:08 AM EDT
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS82 KMLB 090742
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
342 AM EDT Fri Apr 9 2021

...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY 
AFTERNOON...

FLZ041-044>046-053-058-144-100900-
/O.NEW.KMLB.FW.A.0004.210410T1600Z-210410T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Southern Lake-
342 AM EDT Fri Apr 9 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR LOW RELATIVE HUMIDITY, BREEZY SOUTH TO
SOUTHWEST WINDS, AND DRY GROUND CONDITIONS......

The National Weather Service in Melbourne has issued a Fire
Weather Watch, which is in effect from Saturday afternoon through
Saturday evening. 

* AFFECTED AREA... Inland Volusia... Northern Lake... Orange... 
  Seminole... Osceola... Okeechobee... Southern Lake. 

* WIND...South to southwest winds around 15 mph gusting to 20 to
  25 mph.

* HUMIDITY...33 to 37 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
389 
WWUS82 KMLB 100808
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
408 AM EDT Sat Apr 10 2021

...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON...

FLZ041-044>046-053-058-144-102300-
/O.UPG.KMLB.FW.A.0004.210410T1600Z-210410T2300Z/
/O.NEW.KMLB.FW.W.0004.210410T1600Z-210410T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Southern Lake-
408 AM EDT Sat Apr 10 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITY, BREEZY SOUTH TO SOUTHWEST 
WINDS, HIGH DISPERSION, AND DRY GROUND CONDITIONS ACROSS INTERIOR
EAST CENTRAL FLORIDA...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect from noon today to 7 PM EDT this
evening. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA... Inland Volusia... Northern Lake... Orange... 
  Seminole... Osceola... Okeechobee... Southern Lake. 

* WIND...South to southwest winds around 15 mph gusting to 20 
  to 25 mph. 

* HUMIDITY...33 to 37 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Apr 9, 3:32 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 9, 3:32 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
332 AM EDT Fri Apr 9 2021

.DISCUSSION...

Today...High pressure over the western Atlc will produce a warm
southerly flow with a strong sea breeze developing along the coast
early in the afternoon, spreading inland. Airmass remains pretty
dry with precip water values around 1 inch. Like previous days,
there will be scattered fair weather cu with some cirrus above but
no rain expected. Max temps will be above normal, reaching the
mid to upper 80s Volusia and interior. The sea breeze will hold
coastal communities from the Cape southward to the lower 80s.

Tonight...Moderating temp trend will continue as southerly flow
persists through the night. Min temps holding in the low to mid
60s, except possibly dropping into the upper 50s Okeechobee.

Saturday-Saturday night...High pressure will remain over the
western Atlantic on Saturday while a cold front works its way
into the southeast U.S. late in the day. Out ahead of the front,
breezy S/SW winds will develop as the local pressure gradient
tightens with gusts to around 20-25 mph possible from late morning
into the afternoon. It will be hot day inland with high
temperatures approaching 90 degrees, but it also be very warm at
the coast, where high temperatures should reach the mid 80s,
possible upper 80s for Brevard and Volusia where the sea breeze is
likely to be delayed. Rain chances look little to none during the
day at this time with too much dry air to overcome.

Going into Sat. evening and Sat. night, deepening moisture and a
passing shortwave aloft will increase rain chances across the area
with a couple of storms also possible. Higher chances will be found
along and to the NW of the I-4 corridor (30-40%) with 20-30% to the
south. Overnight lows will be very mild and in the mid-upper 60s.

Sunday-Monday...The previously mentioned cold front is expected to
reach northern FL by late Sunday. Out ahead of it, across central
FL, deep moisture, increasing lift provided shortwave energy
aloft, and sufficient instability is expected to yield numerous
showers and storms during the day on Sunday and into Sunday
evening, with multiple rounds possible. With increasing wind
fields, some stronger storms could produce wind gusts up to 50
mph, but the cold temperatures aloft of -11C to -13C are favorable
for some storms to also produce large hail.

Showers and a few storms will continue into portions of Sunday
night with the higher chances looking south of Melbourne.
However, a downward trend is expected across northern areas with
some drier air starting to move in as the cold front starts
pushing into central Florida late. The cold front will continue
advancing south through the area rest of the area Monday with
additional drying behind it, but enough moisture will keep some
showers and a few storms in the forecast from Orlando southward on
Monday, with the higher chances toward the Treasure Coast. High
temperatures will still reach the low-mid 80s.

Tuesday-Thursday...Little to no cool down behind the front. Drier
air will keep rain out of the forecast for Tuesday as high
pressure builds in. Increasing moisture may result in a few
afternoon showers Wednesday, and by Thursday rain chances further
increase as another cold front approaches the area. High
temperatures low-mid 80s along the coast and mid-upper 80s inland.

&&

.AVIATION...
VFR next 24 hours with S/SE wind flow. A strong sea breeze will
develop at coastal terminals aft 16Z with gusts 20-24 knots.
Breezy conds should reach MCO near 22Z with sea breeze passage.

&&

.MARINE...
Today/Tonight...High pressure over the western Atlantic will
produce a southerly wind flow. The current nocturnal wind surge
will decrease near 10 knots by sunrise. A strong SE sea breeze
will develop this afternoon producing a noticeable wind chop
nearshore and over the intracoastal waters. A period of 17-20
knots is expected this evening over the northern and central
waters so a Caution headline will likely be needed then. Seas 2-3
ft today building up to 4 ft tonight.

Saturday-Sunday night...Poor to hazardous conditions will develop
as southerly winds increase to around 20 kt on Saturday before
veering to the southwest on Sunday ahead of a cold front, and a
Small Craft Advisory may be needed. Seas will build to 4-5 ft,
possibly up to 6 ft. Numerous showers and storms are expected on
Sunday, some of which could be strong. Seas will then start to
subside as winds veer more offshore Sunday night into early
Monday, but the west winds of 15-20 kt will keep overall
conditions poor.

Monday-Tuesday...Winds will gradually veer from NW Monday morning
to NNE by the afternoon as the front pushes through the waters
with speeds 10-15 kt. By Tuesday, winds veer onshore as high
pressure builds across Florida. Seas will subside to 2-4 ft
nearshore and 3-4 ft offshore.

&&

.FIRE WEATHER...
Today...Warm and dry conditions continue with min RH values around
35 percent over the interior this aftn. The sea breeze will keep
min RH values higher near the coast, between 45-50 percent but
breezy onshore winds will occur behind the sea breeze with gusts
around 25 mph expected.

Saturday...Ongoing dry conditions and breezy south to southwest
surface winds will make for a very fire sensitive day. Min RH is
expected to reach the mid 30s across the interior, and a Fire
Weather Watch has been issued from 12pm-7pm Saturday for
Okeechobee, Osceola, Orange, Seminole, Lake, and inland Volusia
counties. This may need to be upgraded to Red Flag Warning.
Outdoor burning is strongly discouraged.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  63  87  67 /   0   0  10  40
MCO  87  63  89  67 /   0   0  10  30
MLB  83  64  86  68 /   0   0  10  20
VRB  83  64  86  69 /   0   0  10  20
LEE  87  66  88  68 /   0   0  10  40
SFB  88  65  90  68 /   0   0  10  30
ORL  89  66  90  69 /   0   0  10  30
FPR  83  63  86  67 /   0   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Saturday afternoon through Saturday
     evening for Inland Volusia-Northern Lake-Okeechobee-Orange-
     Osceola-Seminole-Southern Lake.

AM...None.

&&

SHORT TERM...Kelly
LONG TERM....Combs
Hazardous weather outlook, Apr 8, 8:43 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
843 PM EDT Thu Apr 8 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
843 PM EDT Thu Apr 8 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
There will be a moderate risk of rip currents at area beaches
tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
At least a moderate risk of rip currents will continue into this
weekend.

Fire weather danger will remain moderate to high Friday and
Saturday.

A period of poor to hazardous boating conditions will develop from
Friday night into Saturday night as southerly winds increase ahead
of an approaching cold front.

Showers and lightning storms will be possible from Saturday night
into Monday with the highest chances arriving during the day on
Sunday. Some strong storms are possible on Sunday with the
potential for hail, frequent lightning, and strong wind gusts.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Kelly

Nearby

Fire Weather Watches in Florida, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.